question-icon

What causes diarrhea and yellowish discoloration in stool after taking Amoxicillin Clavulanate?

default
Posted on Sat, 7 May 2016
Question: Hi
Question regarding change in bowel movement color.
I am recovering from tonsillitus and a probable sinus infection. I was given a Zpk first which did not totally resolve the infection and then Amox-Clav. I stopped the antibiotic a day ago. As I have a history of IBS, and some recent yeast infections, I was taking Florastor in the evenings and a general probiotic mid day. I have noticed bowel movements have moved from initially loose to formed, but a strange yellowish color. Not neon. Yellow brown- but definitely lighter than normal. Could this be caused by either A-C or probiotic? How long does it take for the the antiobiotic to get out of one's system.
doctor
Answered by Dr. Baranidharan Kuselan (9 hours later)
Brief Answer:
Need not worry

Detailed Answer:
Hi there,
Thanks for posting in HCM.

There is no need to worry about this slight change in color of stool.
Any shade from brown can be considered normal.

If you get black tarry or yellow bulky greasy or bright red or clay colored stool then you need to worry as these colors of stool indicate some underlying problem.

But in your case it is none of the above colors and you need not worry.

I do not think it is due to antibitics or probiotics.
Certain food items can also change the color of stool.

Amox-clav stays in your system for about 24 hours after taking the medication.
Probiotics stay for many days.

I hope that answers your query.
Let me know if you have any more questions.

Regards,
Dr.Barani
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Baranidharan Kuselan

Pain Medicine & Palliative Care Specialist

Practicing since :1996

Answered : 409 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes diarrhea and yellowish discoloration in stool after taking Amoxicillin Clavulanate?

Brief Answer: Need not worry Detailed Answer: Hi there, Thanks for posting in HCM. There is no need to worry about this slight change in color of stool. Any shade from brown can be considered normal. If you get black tarry or yellow bulky greasy or bright red or clay colored stool then you need to worry as these colors of stool indicate some underlying problem. But in your case it is none of the above colors and you need not worry. I do not think it is due to antibitics or probiotics. Certain food items can also change the color of stool. Amox-clav stays in your system for about 24 hours after taking the medication. Probiotics stay for many days. I hope that answers your query. Let me know if you have any more questions. Regards, Dr.Barani